Minnesota, 2005

Hail in Minnesota, April 10, 2005

April 10, 2005 · NWS MPX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Twin Cities, MN wrote its last area forecast discussion before the first event at Apr 10, 2:00 PM CST, 6 hours 10 minutes earlier.

Area forecast discussion, Apr 10, 2:00 PM CST, 6 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
300 PM CDT SUN APR 10 2005

MORNING LINE OF TSRA WITH EMBEDDED HAIL MOVED NWARD ALONG A LINE
ROUGHLY FROM FAIRMONT TO NEW ULM TO LITCHFIELD /JUST E OF THETA E
RIDGE AXIS/. SINCE THIS ACTIVITY ENDED AROUND NOON THE ATMOSPHERE
HAS BEEN SLOWLY TRYING TO RECOVER. BUFKIT SOUNDING AT FAIRMONT SHOWS
CAPE COMING BACK AFT 4 PM AND LASTING INTO EARLY MORNING HOURS MON.
ANY TSRA THAT PUSH THRU THIS REGION...AND EWARD TO THE MISSISSIPPI
RIVER WHERE TEMPS HAVE CLIMBED INTO THE LOWER 70S AND DEW PTS ARE IN
THE LOWER TO MID 50S...COULD PRODUCE HAIL UP TO 1.5 INCH DIAMETER.
SPC HAS SLIGHT RISK SVR OUT IN THIS REGION THROUGH TONIGHT.

MODELS SHOW SIG WAVE SWINGING NWARD THRU CWA BETWEEN 00Z AND 09Z.
WITH PWATS OVER ALL BUT WI ZONES TONIGHT NEAR 1.25 INCHES THERES
PLENTY OF MOISTURE TO WORK WITH. EXPECT LARGE AREA OF SHRA WITH
EMBEDDED TSRA TO MOVE THRU CWA. CUD SEE SCATTERED SPOTS THAT PICK UP
1.5 INCHES OF RAIN...ESPECIALLY IN WRN HALF OF AREA BUT AVG WILL BE
CLOSER TO 0.25 TO 0.5 INCHES. THIS AMT OF MOISTURE MIGHT BE AN ISSUE
IN FAIRMONT...NEW ULM...AND LITCHFIELD REGION WHERE UP TO 2 INCHES
OF RAIN FELL THIS MORNING.

A BREAK IN THE ORGANIZED CONVECTION IS EXPECTED MON MORN AS
OVERNIGHT WAVE DRIFTS INTO CENRAL AND NRN MN. THIS WILL ALLOW THE
ATMOS TO RECOVER A BIT OVER SRN MN MID MORN TO EARLY AFT. BUFKIT
SOUNDING AT RWF AND FRM SHOW 1400 J/KG CAPE BY MON AFT. ANOTHER
ROUND OF TSRA IS POSSIBLE MON AFT. THERES A BIT MORE WIND IN THE
SOUNDING WITH WETBULB AROUND 7KFT SO SOME MARGINAL HAIL AND GUSTY
WINDS MAY BE PRODUCED BY THE STRONGEST STORMS.

ANOTHER WAVE FROM THE CUTOFF LOW TO OUR S SWINGS THRU CWA FROM S TO
N MON NIGHT SO EXPECTING ANOTHER ROUND OF WIDESPREAD SHRA WITH
EMBEDDED TSRA. HAVE LIKELY POPS AGAIN WITH QPF AVG AROUND ONE HALF
INCH /LOCALLY HIGHER AMTS BELOW STRONG CONVECTION/. WILL NEED TO
WATCH ANY AREA CLOSELY THAT SEES ANY SIGNIFICANT AMOUNT OF RAIN OVER
THE NEXT 24 HRS FOR FLOODING POTENTIAL...ESPECIALLY IF THE SAME AREA
GETS HIT BOTH NIGHTS.

RIBBON OF LIFT SITS OVER ERN ZONES INTO TUE MORN AS UPPER LEVEL TROF
BECOMES INVERTED AND SWINGS INTO IA. EXPECT AREA OF PRECIP TO LINGER
OVER MOST ZONES THRU MIDDAY. THEN PRECIP WILL DRY UP SLOWLY FROM NE
TO SW TUE AFT INTO TUE NIGHT AS MUCH DRIER AIR FILTERS IN FROM NE AS
CUTOFF LOW TO OUR S FINALLY EJECTS EWARD. DRY DAY WED WITH PTLY TO
MOSUNNY SKIES.

LONGER TERM...WEDNESDAY NIGHT THROUGH SUNDAY
LATEST OPERATIONAL MODEL RUNS OF THE ECMWF...UKMET AND GFS CONTINUES
TO POINTS TO DRY WEATHER THROUGH THURSDAY NIGHT AS THE UPPER LOW AND
CLOSED CIRCULATION HELPING TO DESTABLIZE THE ATMOSPHERE OVER THE
MIDWEST...RETREAT OFF TO THE EAST INTO THE LOWER TENN VLY BY THIS
TIME PERIOD. HIGH AMPLITUDE RIDGE BUILDS AND RE-ENFORCE OVER THE
WESTERN GREAT LAKES AND UPPER MIDWEST...THUS SUPPRESS ANY PRECIP
WELL SOUTH AND WEST OF OUR FORECAST AREA THROUGH FRIDAY MORNING.
THE PAST FEW MODEL RUNS FROM THE OPERATIONAL GFS AND ECMWF AND UKMET
CONTINUE TO DIG A LONGWAVE TROUGH INTO THE WESTERN U.S...TOWARD THE
LATTER HALF OF WORK WEEK AND WEEKEND...UPPER AIRFLOW BECOME MORE
SOUTHWESTERLY.  EXPECT A BETTER CHANCE FOR SHRA/TSRA OVER THE
UPCOMING WEEKEND WITH THE APPROACH OF THE NEXT LONGWAVE TROUGH. MADE
LITTLE OVERALL CHANGES TO PREVIOUS FORECAST PACKAGE.

.MPX WATCHES/WARNINGS/ADVISORIES...
.MN...NONE.
.WI...NONE.

&&

MARGRAF/
Hazardous weather outlook, Apr 10, 3:15 PM CST, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TWIN CITIES/CHANHASSEN MN
415 PM CDT SUN APR 10 2005

MNZ054>060-064>069-073>077-082>085-091>093-111100-
BLUE EARTH-BROWN-CARVER-CHIPPEWA-FARIBAULT-FREEBORN-HENNEPIN-
KANDIYOHI-LAC QUI PARLE-LE SUEUR-MARTIN-MCLEOD-MEEKER-NICOLLET-
REDWOOD-RENVILLE-RICE-SCOTT-SIBLEY-STEELE-SWIFT-WASECA-WATONWAN-
WRIGHT-YELLOW MEDICINE-
415 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL AND
SOUTHERN MINNESOTA.

.DAY ONE...THIS EVENING AND TONIGHT

A SLIGHT RISK OF SEVERE THUNDERSTORMS EXISTS FOR PORTIONS OF
CENTRAL AND SOUTHERN MINNESOTA SOUTH AND WEST OF A LINE FROM BENSON
TO ST CLOUD TO MINNEAPOLIS TO NORTHFIELD. THE MAIN THREAT IS LARGE
HAIL...POSSIBLY AS BIG AS QUARTERS IN THE STRONGEST STORMS THIS
EVENING INTO EARLY MONDAY MORNING. THESE STORMS WILL ALSO BE CAPABLE
OF PRODUCING HEAVY DOWNPOURS UP TO ONE AND ONE HALF INCH OF RAIN PER
HOUR.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED LATER TODAY OR TONIGHT.

MNZ041>045-047>053-061>063-070-078-WIZ014>016-023>028-111100-
ANOKA-BARRON-BENTON-CHIPPEWA-CHISAGO-DAKOTA-DOUGLAS-DUNN-EAU CLAIRE-
GOODHUE-ISANTI-KANABEC-MILLE LACS-MORRISON-PEPIN-PIERCE-POLK-POPE-
RAMSEY-RUSK-SHERBURNE-ST CROIX-STEARNS-STEVENS-TODD-WASHINGTON-
415 PM CDT SUN APR 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA TO WEST CENTRAL WISCONSIN.

.DAY ONE...THIS EVENING AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

MARGRAF

The radar

The Minneapolis radar (KMPX), 85 km away, was scanning. The volume nearest the first event began at 02:11 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Meeker

When
April 10, 8:10 PM CST
Where
Meeker County, 5 mi W of Cedar Mills
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.933, -94.633

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Minnesota in 2005Every state in 2005This day in weather historyWarnings in Minnesota, April 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443062.